Recall Of Children's Cough Syrups Due To Mislabeled Dosing Cups

June 24, 2020

© Iqoncept | Dreamstime

Categories: 

Parents and caregivers of kids need to know that certain bottles Children's Dimetapp and Robitussin have been recalled due to an error on the labels that could lead to dangerous overdoses. The cough syrups impacted by the voluntary recall include Children's Robitussin Honey Cough and Chest Congestion DM and Children's Dimetapp Cold and Cough. Recent lots of both items were produced with incorrectly labeled dosing cups. The 5-milliliter and 10-milliliter graduation lines were missing from the Robitussin cough syrup cups and the 10-milliliter graduation line was missing from the Dimetapp cups. That means cups for both products only had marks for 20 milliliters, which is higher than the recommended dose for children. A cough syrup overdose can lead to serious symptoms, such as elevated or lowered heart rate, fainting, dizziness, vomiting, diarrhea, seizure, and hallucinations. The recalled products were issued between February 5, 2020 and June 3, 2020 and can be returned to the point of purchase for a full refund. 

When checking your medicine cabinet, look for these numbers on the bottles:

  • Lots "02177" and "02178" for Children's Robitussin Honey Cough and Chest Congestion DM (4 ounces), expiring January 2022.
  • Lot "CL8292" for Children's Dimetapp Cold and Cough (8 ounces), expiring September 2021.

SOURCE: Mental Floss

See and hear more from the 98.5 KTK Morning Show

98.5 KTK Morning Show Podcast